MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, during intraocular lens (iol) implant procedure, the iol was not stable due to high vitreous pressure.The event occurred during right eye cataract surgery (with iol implant).Thus, dr.Decided to explant the lens and left aphakic for this patient.The surgery was completed on the same day.There is patient contact but no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Information was provided that the reason for the explant of the iol was because it was not stable due to high vitreous pressure.Follow up was received from an hcp that the reason for the high vitreous pressure was due to "patient factor, not because of the iol.Based on the information provided, the event does not appear to be related to the product.The lens was explanted and the patient was left aphakic.No further information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received that the reason of high vitreous pressure was patient factor, not because of the iol.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.No damage is observed to the lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14897516
Report Number1119421-2022-01445
Device Sequence Number6187875
Product Code HQL
UDI-Device Identifier00380650701268
UDI-Public00380650701268
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.190
Device Lot Number15102620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer07/04/2022
09/29/2022
Initial Report FDA Received Date07/02/2022
Supplement Report FDA Received Date07/30/2022
10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale